Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Oct 11, 2011, 6:13 PM CDT for Gray County, Roberts County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Oct 11, 2011, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 6:15 PM CDT | HAIL 0.88 | 2 E Pampa, TX | REPORT OF NICKEL SIZE HAIL FALLING EAST OF PAMPA |
| Oct 11, 6:40 PM CDT | HAIL 2.75 | Lefors, TX | BASEBALL SIZE HAIL REPORTED AT GAS STATION IN LEFORS. REPORT OF DAMAGED WINDSHIELDS FROM THE VERY LARGE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
010 WUUS54 KAMA 112313 SVRAMA TXC179-393-120015- /O.NEW.KAMA.SV.W.0089.111011T2313Z-111012T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT TUE OCT 11 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS SOUTH CENTRAL ROBERTS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 715 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAMPA...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PAMPA... LEFORS... CODMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3576 10067 3538 10063 3541 10102 3564 10104 TIME...MOT...LOC 2313Z 264DEG 11KT 3552 10093 $$ JOHNSON
2 follow-up statements
547 WWUS54 KAMA 112327 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 627 PM CDT TUE OCT 11 2011 TXC179-393-120015- /O.CON.KAMA.SV.W.0089.000000T0000Z-111012T0015Z/ GRAY TX-ROBERTS TX- 627 PM CDT TUE OCT 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTH CENTRAL ROBERTS AND NORTHERN GRAY COUNTIES... AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTHEAST OF PAMPA...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CODMAN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3562 10098 3572 10067 3538 10063 3541 10096 TIME...MOT...LOC 2327Z 297DEG 13KT 3550 10087 $$ JOHNSON
001 WWUS54 KAMA 112337 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT TUE OCT 11 2011 TXC393-112347- /O.CAN.KAMA.SV.W.0089.000000T0000Z-111012T0015Z/ ROBERTS TX- 637 PM CDT TUE OCT 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROBERTS COUNTY IS CANCELLED... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE REGION. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3556 10092 3560 10066 3538 10063 3541 10095 TIME...MOT...LOC 2337Z 297DEG 13KT 3548 10083 $$ TXC179-120015- /O.CON.KAMA.SV.W.0089.000000T0000Z-111012T0015Z/ GRAY TX- 637 PM CDT TUE OCT 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL GRAY COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEFORS...OR ABOUT 8 MILES SOUTHEAST OF PAMPA...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3556 10092 3560 10066 3538 10063 3541 10095 TIME...MOT...LOC 2337Z 297DEG 13KT 3548 10083 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 5:38 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 11, 5:38 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 538 PM CDT TUE OCT 11 2011 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH 1 AM CDT TONIGHT MAINLY EAST OF A GUYMON TO AMARILLO LINE... .UPDATE... UPDATED THE HWO TO INCLUDE SEVERE WORDING OVER MAINLY THE EAST HALF OF THE PANHANDLES. && .DISCUSSION... SEVERE THUNDERSTORM POTENTIAL IS INCREASING OVER THE EAST HALF OF THE PANHANDLES. LATEST RADAR IMAGERY SUGGESTED A FEW STORMS DEVELOPING ON A SURFACE TROUGH/DRYLINE FROM NEAR PERRYTON TO PANHANDLE TO CLAUDE. THINK THESE STORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS THEY MOVE EAST INTO A MODERATELY UNSTABLE AIRMASS WITH MLCAPE 500-1100 J/KG. 0-6 KM BULK SHEAR VALUES WILL INCREASE TO 35-50 KTS OVER THE NEXT FEW HOURS...ESPECIALLY AS SURFACE WINDS BACK TO THE SSE EAST OF THE TROUGH/DRYLINE. BELIEVE STORM COVERAGE AND INTENSITY MAY PEAK AROUND OR JUST AFTER SUNSET. MID LEVEL SHORT WAVE/LOW PRESSURE DISTURBANCE NEAR THE LINE MENTIONED IN THE PARAGRAPH ABOVE WILL QUICKLY MOVE EAST OVER THE NEXT FEW HOURS...AND WILL LIKELY OUTRUN THE SURFACE TROUGH/DRYLINE...WHICH MAY REDUCE THE AMOUNT OF LIFT OVER THE AREA. THUS...NOT CONFIDENT ABOUT THE AMOUNT AND COVERAGE OF SEVERE STORMS. LARGE HAIL IS THE PRIMARY HAZARD WITH ANY SEVERE STORMS DUE TO STEEP MID LEVEL LAPSE RATES AROUND 8 C/KM...WET BULB ZERO HEIGHTS AROUND 10500 FT MSL...AND COLD AIR ALOFT WITH 500 MB AROUND -15C. DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE AS WELL. CANNOT COMPLETELY RULE OUT A TORNADO DUE TO 0-3 KM SRH 150-200 M2/S2 AND LCL HEIGHTS 1500-2000 M OVER THE EAST PANHANDLES WHERE SURFACE DEWPOINT DEPRESSIONS ARE ONLY 15 TO 20F. STORMS WILL LIKELY BEGIN TO WEAKEN AFTER 9 PM CDT AND MOVE MAINLY EAST OF THE AREA BY 1 AM CDT. MBS && .PREV DISCUSSION... /ISSUED 407 PM CDT TUE OCT 11 2011/ DISCUSSION... 1200 UTC UPPER AIR ANALYSIS AT 250 MB INDICATED A ZONAL 100-KT SUBTROPICAL JET ORIENTED FROM NORTHERN MEXICO INTO SOUTH TEXAS. MEANWHILE...A MUCH STRONGER 135-KT POLAR JET WAS ENTERING THE PACIFIC NORTHWEST COAST. 500 MB ANALYSIS INDICATED BROAD TROUGHING EXTENDING FROM THE ROCKIES INTO THE WESTERN HIGH PLAINS WITH A STOUT RIDGE EXTENDING FROM THE NORTHWEST ATLANTIC INTO ONTARIO. A SECOND TROUGH WAS EJECTING INTO THE PACIFIC NORTHWEST WITH MID-LEVEL RIDGING BUILDING ACROSS MUCH OF THE DESERT SOUTHWEST. ONE DISTINCT SHORTWAVE TROUGH WAS EVIDENT FROM CENTRAL COLORADO TO CENTRAL NEW MEXICO WITH 500 MB TEMPERATURES OF -16 C AT DENVER AND GRAND JUNCTION. BASED ON WATER VAPOR IMAGERY AND WIND PROFILER DATA...THIS TROUGH IS NOW LOCATED ACROSS THE WESTERN PANHANDLES. RELATIVELY WEAK W/SW FLOW /LESS THAN 25 KT/ AT 700 MB WAS PREVALENT AHEAD OF THE AFOREMENTIONED SHORTWAVE TROUGH AND WAS CONTRIBUTING TO A SEMBLANCE OF AN ELEVATED MIXED LAYER EVIDENT ON REGIONAL RAOBS. DEEP W/SW FLOW ALOFT HAS LED TO A DEEPENING SURFACE TROUGH LOCATED FROM JUST OF BEAVER TO NEAR HEREFORD. A COLD FRONT IS ALSO CURRENTLY LOCATED FROM WESTERN KANSAS INTO EASTERN COLORADO. THROUGH TONIGHT: AHEAD OF THE AFOREMENTIONED SURFACE TROUGH...TEMPERATURES HAVE WARMED INTO THE 70S DESPITE ABUNDANT MID- AND UPPER-LEVEL CLOUD COVER. HOWEVER...THE CLOUD COVER HAS PREVENTED MOST AREAS FROM REACHING THEIR CONVECTIVE TEMPERATURES THUS FAR. DEW POINTS HAVE REMAINED IN THE 50S BUT ARE BEGINNING TO DECREASE AS THE SURFACE TROUGH PROGRESSES EASTWARD. COLDER TEMPERATURES ALOFT ASSOCIATED WITH THE APPROACHING SHORTWAVE TROUGH ARE STEEPENING 700-500 MB LAPSE RATES AND ERODING THE MID-LEVEL INVERSION OBSERVED ON THE 1200 UTC KAMA RAOB. THE JUXTAPOSITION OF THE COLD AIR ALOFT AND WARM...RELATIVELY MOIST AIR AT THE SURFACE IS CONTRIBUTING TO WEAK DESTABILIZATION WITH MIXED LAYER CAPE VALUES BETWEEN 500 AND 1000 J/KG AHEAD OF THE SURFACE TROUGH. MIXED LAYER CIN HAS BEEN REDUCED TO BETWEEN -25 TO -50 J/KG AND ADDITIONAL HEATING SHOULD FURTHER REDUCE THESE VALUES. SURFACE MOISTURE CONVERGENCE IS INCREASING ALONG THE SURFACE TROUGH ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA. IT IS IN THIS AREA THAT TEMPERATURES ARE THE WARMEST...INSTABILITY IS THE HIGHEST...AND CIN IS DIMINISHING THE FASTEST. THEREFORE...EXPECT CONVECTIVE INITIATION TO OCCUR BETWEEN 5-6 PM WITH STORMS MOVING TO THE EAST-SOUTHEAST. IN FACT...BEGINNING TO SEE A SMALL CUMULUS FIELD DEVELOP ACROSS ROBERTS COUNTY. AREAS EAST OF A BEAVER TO AMARILLO LINE STAND THE BEST CHANCE OF STORMS THROUGH LATE THIS EVENING. EFFECTIVE BULK SHEAR IS EXPECTED TO BE 25-30 KT THROUGH LATE THIS AFTERNOON...WHICH MAY TEND TO INITIALLY LIMIT THE ORGANIZATION OF ANY UPDRAFTS. BY EARLY THIS EVENING...EFFECTIVE BULK SHEAR VALUES ARE EXPECTED TO INCREASE BETWEEN 35 AND 40 KT...WHICH SHOULD BE MORE SUPPORTIVE OF ORGANIZED CONVECTION. HOWEVER...WITH NOCTURNAL COOLING...THE BOUNDARY LAYER WILL BEGIN TO STABILIZE...THEREBY MAKING CONVECTION ELEVATED. CURRENTLY THINKING THAT THE OVERWHELMING MAJORITY OF ANY STORMS THAT FORM WILL BE STRONG AS OPPOSED TO SEVERE...BUT WE CANNOT TOTALLY RULE OUT AN ISOLATED SEVERE STORM. ANY STORMS THAT DO DEVELOP BEFORE SUNSET WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. AFTER SUNSET...IT WILL BE DIFFICULT FOR ANY STRONG WINDS TO PENETRATE THE NOCTURNAL INVERSION...SO THEREFORE...WE THINK SMALL HAIL WILL BE THE MAIN HAZARD. EXPECT CONVECTION TO EXIT THE SOUTHEAST PORTION OF THE FORECAST AREA BY MIDNIGHT EVEN THOUGH THE NAM AND GFS WANT TO LINGER PRECIPITATION JUST AFTER MIDNIGHT. THE FRONT CURRENTLY ACROSS COLORADO SHOULD CLEAR THE ENTIRE AREA BY SUNRISE WITH COOLER AND DRIER AIR FILTERING INTO THE AREA. SOME SHALLOW MOISTURE MAY POOL ALONG THE FRONT AND CONTRIBUTE TO A LOW STRATUS DECK ACROSS MAINLY THE EASTERN HALF OF THE PANHANDLES. WEDNESDAY-WEDNESDAY NIGHT: DRY NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE REGION WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED. HIGHS WILL BE IN THE LOWER 70S ACROSS THE NORTHWEST AND NEAR 80 IN THE SOUTHEAST. BREEZY NORTHERLY WINDS ARE EXPECTED LATE IN THE MORNING AND CONTINUING INTO THE MID-AFTERNOON HOURS AS A CORE OF LOW-/MID-LEVEL WINDS SWINGS ACROSS THE AREA. SUBSIDENCE ASSOCIATED WITH LOW-LEVEL COLD AIR ADVECTION MAY ACTUALLY ENHANCE THE SPEED OF THE WINDS. PRESSURE GRADIENT RELAXES BY THE LATE AFTERNOON HOURS AND WINDS SHOULD BEGIN TO SUBSIDE. RELATIVELY CLEAR SKIES...LIGHT WINDS...AND DRY AIR WILL CREATE GOOD RADIATIONAL COOLING CONDITIONS. MET GUIDANCE IS INDICATING LOWS IN THE MID 30S ACROSS THE FAR WESTERN OKLAHOMA PANHANDLE. NOT QUITE READY TO GO THAT LOW JUST YET...BUT IT WOULD NOT BE A SURPRISE IF SOME OF THE COOLER LOCATIONS DO DROP INTO THE MID AND UPPER 30S. THURSDAY-SATURDAY NIGHT: NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED DURING THIS TIME FRAME. AS SURFACE HIGH PRESSURE SHIFTS TO THE EAST ON THURSDAY...WINDS WILL VEER BACK TO A SOUTHERLY DIRECTION. MAY SEE A FEW HIGH CLOUDS ACROSS THE NORTHEAST IN ADVANCE OF A FAST MOVING 500 MB SHORTWAVE TROUGH. HEIGHT FALLS AND WEAK COOLING IN THE LOW/MID-LEVELS SHOULD KEEP HIGH TEMPERATURES IN THE 70S AT MOST LOCATIONS. A BACKDOOR FRONT WILL ENTER THE NORTHERN PORTION OF THE FORECAST AREA FRIDAY MORNING AND MOVE SOUTH OF THE AREA BY FRIDAY AFTERNOON. THE WARMEST TEMPERATURES WILL BE ACROSS THE SOUTH WHERE COLD AIR ADVECTION WILL BE SLIGHTLY DELAYED. HEIGHTS ARE EXPECTED TO RISE BY SATURDAY AS FLAT UPPER-LEVEL RIDGING BUILDS INTO THE BIG BEND OF TEXAS. SW FLOW ALOFT WILL PROMOTE THE DEVELOPMENT OF A LEE SIDE SURFACE TROUGH...ALLOWING THE FRONT TO LIFT INTO KANSAS DURING THE DAY WITH HIGHS REBOUNDING INTO THE 80S FOR MOST LOCATIONS. SUNDAY-TUESDAY: A FAST MOVING SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS WILL SEND A WEAK COLD FRONT THROUGH THE AREA SUNDAY EVENING. AHEAD OF THE FRONT...IT WILL BE BREEZY AND WARM...ESPECIALLY ACROSS THE TEXAS PANHANDLE. THIS FRONT WILL HAVE NO MOISTURE TO WORK WITH SO KEPT THE FORECAST DRY. A MUCH STRONGER SHORTWAVE TROUGH WILL DIVE SOUTHEAST OUT OF THE NORTHERN ROCKIES MONDAY NIGHT. THIS WILL PUSH A MUCH STRONGER COLD FRONT THROUGH THE PANHANDLES LATE MONDAY NIGHT OR EARLY TUESDAY MORNING. THE STRENGTH OF THE SURFACE HIGH AND PRESSURE GRADIENT BEHIND THE FRONT SHOULD ALLOW FOR STRONG NORTHERLY WINDS TO DEVELOP ON TUESDAY. MOISTURE RETURN LOOKS MEAGER AHEAD OF THIS FRONT...SO EXPECTING ANOTHER DRY FRONTAL PASSAGE. LOW-LEVEL COLD AIR ADVECTION WILL LIKELY KEEP HIGHS WELL BELOW NORMAL ON TUESDAY. WENT BELOW MEX GUIDANCE BUT THIS MAY NOT BE COLD ENOUGH. WE COULD EVEN BE LOOKING AT THE FIRST FROST POTENTIAL OF THE SEASON WEDNESDAY MORNING. JACKSON FIRE WEATHER... MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 20 PERCENT ACROSS THE NORTHWEST HALF OF THE PANHANDLES ON WEDNESDAY. 20 FOOT WINDS IN THIS AREA WILL BE FROM THE NORTH WITH SPEEDS BETWEEN 15 AND 20 MPH. THEREFORE...ISOLATED POCKETS OF NEAR ELEVATED FIRE WEATHER CONDITIONS COULD DEVELOP DURING THE AFTERNOON...MAINLY NORTH OF A LINE FROM BOYS RANCH TO BEAVER. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT ON THURSDAY WITH 20 FOOT WINDS BETWEEN 10 AND 15 MPH. THEREFORE...NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY THROUGH TUESDAY AS EITHER MINIMUM RELATIVE HUMIDITY VALUES WILL BE TOO HIGH AND/OR 20 FOOT WINDS WILL REMAIN BELOW 15 MPH. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/17
Hazardous weather outlook, Oct 11, 5:18 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 518 PM CDT TUE OCT 11 2011 OKZ001>003-TXZ001>020-121100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 518 PM CDT TUE OCT 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 1 AM CDT ACROSS THE EASTERN OKLAHOMA AND THE CENTRAL AND EASTERN TEXAS PANHANDLES. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS IS THE MAIN HAZARD...THOUGH DAMAGING WIND GUSTS UP TO 60 MPH ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 1 AM CDT TONIGHT EAST OF A GUYMON TO AMARILLO TO CANYON LINE. MBS
In the hours before
Special weather statement, Oct 11, 5:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 542 PM CDT TUE OCT 11 2011 TXZ004-005-112315- LIPSCOMB TX-OCHILTREE TX- 542 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR OCHILTREE AND LIPSCOMB COUNTIES. AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WOLF CREEK PARK...OR ABOUT 18 MILES SOUTH OF PERRYTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Local storm report, Oct 11, 5:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 1 W PAMPA 35.55N 100.98W
10/11/2011 M0.75 INCH GRAY TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1100413
KJSLocal storm report, Oct 11, 5:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL PAMPA 35.55N 100.96W
10/11/2011 M0.88 INCH GRAY TX BROADCAST MEDIA
REPORT OF STEADY NICKEL SIZE HAIL AT HIGHWAY 152 AND
PRICE ROAD IN PAMPA.
&&
EVENT NUMBER AMA1100414
KJSLocal storm report, Oct 11, 5:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL PAMPA 35.55N 100.96W
10/11/2011 M0.88 INCH GRAY TX NWS EMPLOYEE
LARGE QUANTITY OF UP TO NICKEL SIZE HAIL COVERING THE
GROUND ON THE WEST SIDE OF PAMPA.
&&
EVENT NUMBER AMA1100415
KJSLocal storm report, Oct 11, 5:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 E PAMPA 35.55N 100.93W
10/11/2011 E0.88 INCH GRAY TX PUBLIC
REPORT OF 10 MINUTES OF HEAVY NICKEL SIZED HAIL FALLING
EAST OF PAMPA
&&
EVENT NUMBER AMA1100416
FENNERLocal storm report, Oct 11, 6:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL PAMPA 35.55N 100.96W
10/11/2011 M1.00 INCH GRAY TX CITY OFFICIAL
HAIL LASTED FOR ABOUT SIX OR SEVEN MINUTES.
&&
EVENT NUMBER AMA1100417
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 37 min |
| Oct 11, 6:09 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 66 min |
| Oct 11, 6:40 PM CDT | Tornado Warning | AMA | Donley, Gray, Wheeler | 35 min |
| Oct 11, 6:56 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.